Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2001, 9:39 PM CDT for Union Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 9:39 PM CDT (02:39 UTC)
- Expired
- May 30, 2001, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:55 PM CDT | Hail 1.75 | Lillie, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS54 KSHV 310243
SVRSHV
LAC111-310330-
/NEW.KSHV.SV.W.0141.310239-310330/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1030 PM CDT
* AT 939 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE CLAIBORNE PARISH...
UNION PARISH BORDER...OR NEAR LILLIE LOUISIANA. THIS STORM IS
DRIFTING NORTHEAST NEAR 5 MPH.
* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF RANDOLPH...AND
SPEARSVILLE LOUISIANA.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR GOLFBALL SIZE AND
STRONG AND DAMAGING WINDS TO NEAR 60 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UNION PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1030 PM CDT.
LAT...LON 3300 9211 3301 9269 3282 9271 3291 9241
3291 9237 3292 9236What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:35 PM CDT, 4 minutes earlier.
Area forecast discussion, May 30, 9:35 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CDT WED MAY 30 2001 UPDATE JUST SENT OUT. REVISED TO TAKE OUT TORNADO WATCH HEADLINER WHICH EXPIRED AT 900 PM...BUT LEFT POSSIBLE SEVERE MENTION IN THESE ZONES...AS WE ARE NOT OUT OF THE WOODS YET. 00Z SHV SOUNDING SHOWING CAPE OVER 4900 AND LI AROUND -10. JUST WAITING FOR THE SYSTEM TO GET CLOSER. A FEW THUNDERSTORMS HAVE POPPED UP ALONG OUTFLOW BOUNDARY ACROSS N LA. IR SATELLITE SHOWS MAIN AREA OF STORMS EXTENDING FROM MLC TO SPS AND ON TO JUST N OF SJT. LEFT POPS AS THEY ARE AS STORMS WILL BE EDGING TWD MY CWFA LATE. TWEAKED WINDS SLIGHTLY ACROSS NRN ZONES...OTHERWISE ZONES OK. 20 .SHV...NONE.
In the hours before
Local storm report, May 30, 5:45 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0535 PM GILLHAM AR .75 INCH HAIL
05/30/01 SEVIER DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, May 30, 6:20 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0558 PM GILLHAM AR 1.75 INCH HAIL
05/30/01 SEVIER GOLFBALL SIZE HAIL.
REPORTED BY THE GENERAL
X PUBLIC.Local storm report, May 30, 6:40 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0635 PM 4 NW CORINTH AR WIND DAMAGE
05/30/01 HOWARD TREES DOWN 4 MILES NORTH
OF THE INTERSECTION OF HWY
369 AND 26. REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 7:55 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATI9ON....
0750 PM CROSSROADS AR 2 INCH HAIL
05/30/01 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 51 min |
| May 30, 10:29 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| May 31, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 65 min |
| May 31, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.